MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV723T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: the prosa® was manufactured by a qualified employee in november 2017.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The prosa® has a fixed/ normal pressure range of 0 to 40 cmh2o.The valve was inspected as article fv723t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.The prosa® valve housing was subsequently measured and confirmed/indicated the presence of a deformation.The housing deformation measured at -0.031 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the prosa® valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valve, some deposits were found in prosa®.Results: based on our investigation, we are unable to substantiate the clinical claim of occlusion.At the time of our investigation the valve was shown to be permeable.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa® valve and the resultant defect of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa® adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa valve (part # fv723t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be blocked and was difficult to adjust.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: (b)(6), weight: (b)(6), gender: unknown.The same patient as #3004721439-2021-00265.

Brand Name
PROSA VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12530062
Report Number3004721439-2021-00264
Device Sequence Number5121944
Product Code JXG
UDI-Device Identifier04041906133726
UDI-Public4041906133726
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2015
Device Model NumberFV723T
Device Catalogue NumberFV723T
Device Lot Number20012595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight31